Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 11, 2007, 5:54 PM CDT for Coke County, Runnels County, Tom Green County, Texas. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2007, 5:54 PM CDT (22:54 UTC)
- Expired
- Mar 11, 2007, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 5:56 PM CDT | TSTM WND DMG | 3 W Robert Lee, TX | TREES KNOCKED DOWN, WINDS ESTIMATED AT 70MPH. |
| Mar 11, 5:56 PM CDT | HAIL 0.88 | 3 W Robert Lee, TX | NICKEL SIZE HAIL REPORTED 3 MILES W OF ROBERT LEE ON HWY 158. |
| Mar 11, 6:10 PM CDT | HAIL 1 | E Robert Lee, TX | QUARTER SIZE HAIL REPORTED IN ROBERT LEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:58 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 11, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 112254 SVRSJT TXC081-399-451-112345- /O.NEW.KSJT.SV.W.0004.070311T2254Z-070311T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 554 PM CDT SUN MAR 11 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COKE COUNTY IN WEST CENTRAL TEXAS EXTREME NORTHWESTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS NORTH CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 645 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF ORIENT...OR ABOUT 11 MILES SOUTH OF ROBERT LEE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662 BY 605 PM CDT US-277 NEAR THE TOM GREEN-COKE COUNTY LINE AND ROBERT LEE BY 610 PM CDT TENNYSON BY 615 PM CDT BRONTE BY 630 PM CDT THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 640 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3208 10021 3209 10072 3163 10071 3162 10025 $$
2 follow-up statements
000 WWUS54 KSJT 112300 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 559 PM CDT SUN MAR 11 2007 TXC081-399-451-112345- /O.CON.KSJT.SV.W.0004.000000T0000Z-070311T2345Z/ COKE TX-RUNNELS TX-TOM GREEN TX- 559 PM CDT SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH CENTRAL TOM GREEN...EXTREME NORTHWESTERN RUNNELS AND COKE COUNTIES... AT 558 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662...OR ABOUT 8 MILES SOUTH OF ROBERT LEE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROBERT LEE AND TENNYSON BY 605 PM CDT BRONTE BY 625 PM CDT THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 640 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3208 10021 3209 10072 3163 10071 3162 10025 $$
000 WWUS54 KSJT 112313 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 613 PM CDT SUN MAR 11 2007 TXC081-399-451-112345- /O.CON.KSJT.SV.W.0004.000000T0000Z-070311T2345Z/ COKE TX-RUNNELS TX-TOM GREEN TX- 613 PM CDT SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH CENTRAL TOM GREEN...EXTREME NORTHWESTERN RUNNELS AND COKE COUNTIES... AT 610 PM CDT...TRAINED WEATHER SPOTTERS REPORTED DIME TO QUARTER SIZE HAIL AT ROBERT LEE. THIS STORM WAS LOCATED NEAR ROBERT LEE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRONTE BY 620 PM CDT THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 635 PM CDT LAT...LON 3208 10021 3209 10072 3163 10071 3162 10025 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:42 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 11, 3:42 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 342 PM CDT SUN MAR 11 2007 .SHORT TERM... TORNADO WATCH IN EFFECT FOR WESTERN CONCHO VALLEY...NORTHERN EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY UNTIL 02Z. OUTFLOW BOUNDARY FROM THUNDERSTORMS WHICH MOVED ACROSS THE BIG COUNTRY HAS SLIPPED SOUTHWARD TO NEAR SJT. HEATING HAS BEEN LIMITED TO NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGION THIS AFTERNOON SO WE EXPECT THE STRONGER STORMS TO BE IN AREA OF TORNADO WATCH. AT SAME TIME...CANNOT RULE OUT A FEW STORMS WITH MARGINAL HAIL FURTHER NORTH. UPPER LOW CURRENTLY OVER SOUTHERN NEW MEXICO. A COUPLE ROUNDS OF THUNDERSTORMS MAY OCCUR TONIGHT ACROSS WEST CENTRAL TEXAS AS IMPULSES ROTATE AROUND THE UPPER LOW. THERE MAY BE SOME AREAS OF HEAVY RAINFALL...BUT WE HAVE BEEN SO DRY THE GROUND CAN TAKE QUITE A BIT WITHOUT ANY PROBLEMS. .LONG TERM... GFS KEEPS THE UPPER SYSTEM NEARLY STATIONARY IN SOUTHERN NEW MEXICO BEFORE MOVING IT NORTHEAST ON TUESDAY. WILL CONTINUE RAIN CHANCES INTO TUESDAY NIGHT. DRIER AND A LITTLE WARMER WEDNESDAY. ANOTHER COLD FRONT MOVES ACROSS THE AREA THURSDAY BUT THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE FOR A CHANCE OF RAIN AT THIS TIME. .PRELIMINARY POINT TEMPS/POPS... ABILENE 53 67 51 72 / 90 50 50 40 SAN ANGELO 53 66 50 70 / 90 50 50 40 JUNCTION 54 66 56 72 / 80 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09
Hazardous weather outlook, Mar 11, 2:38 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CDT SUN MAR 11 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 238 PM CDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO...AND AN ASSOCIATED COLD FRONT WILL PRODUCE WIDESPREAD THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN. TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THAT AREA OF WEST CENTRAL TEXAS SOUTHWEST OF A STERLING CITY...ROBERT LEE...MENARD...JUNCTION LINE. THE SEVERE THREAT SHOULD END BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH TUESDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY DRIFTS EASTWARD ACROSS WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 11, 4:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 6 W STERLING CITY 31.84N 101.09W
03/11/2007 E0.88 INCH STERLING TX COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED ON HWY 158 6 MILES W OF
STERLING CITY.
&&
OVERPECKLocal storm report, Mar 11, 5:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
500 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 5 S STERLING CITY 31.77N 100.99W
03/11/2007 E0.88 INCH STERLING TX LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED 5 MILES SOUTH OF STERLING CITY
ON HWY 163.
&&
OVERPECKLocal storm report, Mar 11, 5:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 5 NE STERLING CITY 31.89N 100.92W
03/11/2007 E0.25 INCH STERLING TX AIRPLANE PILOT
QUARTER SIZE HAIL REPORTED 5 MILES NE OF STERLING CITY ON
HWY 158.
&&
OVERPECKThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Mar 11, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 48 min |
| Mar 11, 5:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 38 min |
| Mar 11, 5:20 PM CDT | Tornado Warning | SJT | Coke, Sterling | 40 min |
| Mar 11, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 20 min |
| Mar 11, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.